Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 17, 2021, 2:41 PM CDT. It took effect at Mar 17, 2021, 11:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 2:41 PM CDT (19:41 UTC)
- In effect from
- Mar 17, 2021, 11:00 PM CDT
- Expired
- Mar 19, 2021, 7:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
478 WHUS74 KLCH 171941 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 241 PM CDT Wed Mar 17 2021 GMZ472-180345- /O.CAN.KLCH.SC.Y.0015.000000T0000Z-210318T0000Z/ /O.NEW.KLCH.SC.Y.0016.210318T0400Z-210318T1800Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 241 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM CDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...From 11 PM this evening to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-180345- /O.NEW.KLCH.SC.Y.0016.210318T0400Z-210318T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 241 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM CDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Waters from Cameron LA to High Island TX from 20 to 60 NM. * WHEN...From 11 PM this evening to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ455-180345- /O.EXB.KLCH.SC.Y.0015.000000T0000Z-210318T1800Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 241 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ475-180345- /O.EXT.KLCH.SC.Y.0015.000000T0000Z-210318T1800Z/ Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 241 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
140 WHUS74 KLCH 180234 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 934 PM CDT Wed Mar 17 2021 GMZ455-475-181300- /O.CON.KLCH.SC.Y.0015.000000T0000Z-210318T1800Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 934 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-181300- /O.CON.KLCH.SC.Y.0016.210318T0400Z-210318T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 934 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Waters from Cameron LA to High Island TX from 20 to 60 NM. * WHEN...From 11 PM this evening to 1 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ K. Kuyper
128 WHUS74 KLCH 180806 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 306 AM CDT Thu Mar 18 2021 GMZ455-475-190000- /O.EXT.KLCH.SC.Y.0015.000000T0000Z-210319T0000Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 306 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-190000- /O.EXT.KLCH.SC.Y.0016.000000T0000Z-210319T0000Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 306 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
916 WHUS74 KLCH 182039 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 339 PM CDT Thu Mar 18 2021 GMZ455-475-190445- /O.EXT.KLCH.SC.Y.0015.000000T0000Z-210319T1200Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-190445- /O.EXT.KLCH.SC.Y.0016.000000T0000Z-210319T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 339 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS74 KLCH 190250 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 950 PM CDT Thu Mar 18 2021 GMZ455-475-191200- /O.CON.KLCH.SC.Y.0015.000000T0000Z-210319T1200Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 950 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-191200- /O.CON.KLCH.SC.Y.0016.000000T0000Z-210319T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 950 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
995 WHUS74 KLCH 190918 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 418 AM CDT Fri Mar 19 2021 GMZ455-475-191200- /O.CON.KLCH.SC.Y.0015.000000T0000Z-210319T1200Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 418 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM and Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-191200- /O.CON.KLCH.SC.Y.0016.000000T0000Z-210319T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 418 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 12:46 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 17, 12:46 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1246 PM CDT Wed Mar 17 2021
.DISCUSSION...
For the 03/17/21 1800 UTC TAF package.
&&
.AVIATION...
Main concern is convection spreading into the area from the west.
Used a blend of radar and latest HRRR to time most likely window
at each site, with generally VFR to MVFR conditions prevailing
away from the convection. VFR will prevail once the cold front and
associated convection push through this afternoon into early
evening.
13
&&
.PREV DISCUSSION... /issued 1201 PM CDT Wed Mar 17 2021/
UPDATE...
Tor watch issued for our area in effect until 6pm. The watch
covers the entire area with exception to the following LA
Parishes: Iberia, Upper/Lower St. Martin, and St. Mary.
Stigger/87
PREV DISCUSSION... /issued 946 AM CDT Wed Mar 17 2021/
UPDATE...
Updated the grids to reflect temps. As of 1445Z, no tor watches
for our area, however this is expected to change as the afternoon
period nears. The line of tstorms is currently moving across NLA
and SETX and is expected to reach our furthest northern county
shortly.
Stigger/87
PREV DISCUSSION... /issued 700 AM CDT Wed Mar 17 2021/
DISCUSSION...
For 12z TAF issuance.
AVIATION...
No significant changes to TAF thinking with this package. IFR/MVFR
ceilings will continue this morning with just a slow rise in
heights with daytime heating. Srly winds will get really cranked
up after sunrise with an increasing low-level jet moving over the
area. Regional 88Ds show our expected squall line getting fired
up over nern/cntl TX at this time - timed the line into KBPT by
late morning, then ewd through the remaining terminals through the
afternoon hours. Winds shift wrly behind the line along with
rising/diminishing ceilings.
25
PREV DISCUSSION... /issued 316 AM CDT Wed Mar 17 2021/
DISCUSSION...
Active weather day expected across the area with approaching
strong dynamic system moving across the region today. First of all
did go ahead and issue a wind advisory across South Central
Louisiana into portions of Central Louisiana where the low level
jet will be most pronounced with good mixing. It will be quite
breezy elsewhere ahead of the frontal system, but at present winds
not forecast to be as strong as in the advisory area.
As the lift begins to increase late this morning into the
afternoon. Showers and thunderstorms will become more likely
through the day and culminate into a squall line along the
dryline/frontal boundary. Conditions do appear more favorable for
severe thunderstorms today than this time yesterday and SPC
expanded the risk areas across all of the forecast area with
moderate risk now for Central Louisiana. See SWODY1 from SPC for
more specific information.
Once the front passes, showers and thunderstorms will quickly come
to an end this afternoon and evening. In the wake of the front
cooler temperatures and dry weather will prevail until early next
week when moisture begins to increase ahead of the next frontal
system that is expected to approach the area around the Tuesday
time frame. Guidance is still all over the place on this will play
out but chance of showers will continue through the remainder of
the forecast period.
MARINE...
A plume of moisture moving over the coastal waters this morning
looks to initiate another round of dense fog where the coolest
water temperature remain. In addition winds will increase late
morning especially in the offshore waters and across the eastern
zones. Showers and thunderstorms will also be possible from late
morning into the afternoon and evening. Winds will switch to
offshore and will remain strong enough for Small Craft Advisory to
continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 47 65 43 / 90 10 0 0
LCH 78 49 70 45 / 90 0 0 0
LFT 80 50 67 45 / 90 40 0 0
BPT 76 48 68 45 / 90 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
042>045-052>055-074.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ435-450-452-455-470.
&&Hazardous weather outlook, Mar 16, 3:26 PM CDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 326 PM CDT Tue Mar 16 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-172030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 326 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and a few thunderstorms are possible. Otherwise, hazardous weather is not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A robust cold front is expected to move through the region on Wednesday. Showers and thunderstorms are expected ahead of and along the front, and strong to severe storms are possible. Tornadoes, hail, and damaging wind gusts are all potential hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-172030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 326 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light onshore flow becomes more moderate by early Wednesday ahead of a cold frontal boundary advancing into the region. Showers and thunderstorms will be possible with this from Wednesday into early Thursday. Moderate offshore flow develops by Thursday behind this cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 17, 1:35 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 PM CDT Wed Mar 17 2021
LAZ041-TXZ201-216-260>262-171900-
Calcasieu LA-Orange TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Southern Jasper TX-
135 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALCASIEU PARISH...
SOUTHWESTERN NEWTON...EAST CENTRAL HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 200 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silsbee, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lumberton, Silsbee, Deweyville, Buna, Evadale, Lakeview, Weiss Bluff,
Wrights Settlement, Gist, Devils Pocket and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3034 9429 3052 9390 3052 9389 3053 9388
3059 9376 3049 9371 3048 9372 3046 9370
3045 9371 3044 9370 3043 9371 3043 9373
3040 9374 3040 9367 3034 9364 3018 9419
3019 9420
TIME...MOT...LOC 1834Z 247DEG 41KT 3030 9415
13Special weather statement, Mar 17, 1:40 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Lake Charles LA 140 PM CDT Wed Mar 17 2021 LAZ030>032-041-042-171915- Calcasieu LA-Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA- 140 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS... WEST CENTRAL EVANGELINE...SOUTHEASTERN BEAUREGARD...NORTHEASTERN CALCASIEU AND ALLEN PARISHES UNTIL 215 PM CDT... At 140 PM CDT, Doppler radar was tracking a strong thunderstorm over Topsy, or 7 miles northeast of Moss Bluff, moving northeast at 65 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Oakdale, Kinder, Oberlin, Reeves, Mittie, Moss Bluff, Buller, Harmony, Topsy, Gillis, Allen Parish Airport, Leblanc and Bond. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 600 PM CDT for central and southwestern Louisiana. LAT...LON 3028 9313 3042 9327 3089 9274 3069 9253 TIME...MOT...LOC 1840Z 227DEG 58KT 3041 9314 13
Special weather statement, Mar 17, 1:46 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
146 PM CDT Wed Mar 17 2021
LAZ027-030-171915-
Beauregard LA-Vernon LA-
146 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAUREGARD AND SOUTHERN
VERNON PARISHES UNTIL 215 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merryville, moving northeast at 70 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Ridder, Rosepine, Merryville, Pitkin, Sugartown, Fort Polk,
Fullerton, Tulla, Junction, Cravens and Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3121 9302 3092 9282 3088 9282 3088 9298
3082 9298 3063 9353 3076 9361 3078 9358
3080 9358 3081 9356 3087 9356
TIME...MOT...LOC 1846Z 235DEG 62KT 3076 9349
13Special weather statement, Mar 17, 2:00 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
200 PM CDT Wed Mar 17 2021
LAZ030-041-TXZ260>262-171930-
Calcasieu LA-Beauregard LA-Southern Newton TX-Northern Newton TX-
Southern Jasper TX-
200 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 230 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wrights Settlement, or 7 miles northwest of Deweyville, moving east
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fields, Deweyville, Starks, De Quincy, Wrights Settlement, Gist,
Devils Pocket, Lunita, Bancroft, Hartburg and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3052 9394 3052 9389 3053 9388 3062 9344
3025 9345 3025 9397
TIME...MOT...LOC 1859Z 261DEG 37KT 3036 9386
13Special weather statement, Mar 17, 2:01 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Lake Charles LA 201 PM CDT Wed Mar 17 2021 LAZ031>033-042-043-171945- Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA- 201 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHWESTERN EVANGELINE...ACADIA...SOUTHWESTERN ST. LANDRY AND SOUTHEASTERN ALLEN PARISHES UNTIL 245 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over Evangeline, or near Jennings, moving northeast at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crowley, Eunice, Jennings, Church Point, Mamou, Welsh, Lake Arthur, Kinder, Basile, Iota, Elton, Mermentau, Fenton, Evangeline, Chataignier, Mowata, Maxie, Savoy, Duralde and Egan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 600 PM CDT for central and southwestern Louisiana. LAT...LON 3006 9269 3034 9303 3072 9249 3039 9209 TIME...MOT...LOC 1901Z 231DEG 31KT 3025 9260 Rua
Special weather statement, Mar 17, 2:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
232 PM CDT Wed Mar 17 2021
LAZ030-041-172015-
Calcasieu LA-Beauregard LA-
232 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oretta to near Starks. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sulphur, Westlake, Singer, Fields, De Quincy, Starks, Ragley,
Longville, Lunita, Buhler and Oretta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3060 9310 3060 9313 3053 9313 3025 9328
3025 9371 3064 9353 3076 9301
TIME...MOT...LOC 1931Z 261DEG 26KT 3059 9350 3028 9366
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:53 AM CDT | Wind Advisory | LCH | Avoyelles, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 16 hr |
| Mar 17, 2:55 AM CDT | Marine Dense Fog Advisory | LCH | 11 hr | |
| Mar 17, 2:55 AM CDT | Small Craft Advisory | LCH | 52 hr | |
| Mar 17, 12:39 PM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| Mar 17, 12:48 PM CDT | Special Weather Statement | LCH | Calcasieu | 42 min |
| Mar 17, 1:24 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 36 min |
| Mar 17, 1:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Mar 17, 1:40 PM CDT | Special Weather Statement | LCH | Allen | 35 min |
| Mar 17, 1:46 PM CDT | Special Weather Statement | LCH | Vernon | 29 min |
| Mar 17, 2:01 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 44 min |
| Mar 17, 2:30 PM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 17, 2:32 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| Mar 17, 3:03 PM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
| Mar 17, 3:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Mar 17, 3:42 PM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Mar 17, 3:44 PM CDT | Special Weather Statement | LCH | Saint Martin | 46 min |
| Mar 17, 3:53 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 52 min |
| Mar 17, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 62 min |
| Mar 17, 4:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 44 min |
| Mar 17, 4:35 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 17, 4:49 PM CDT | Special Weather Statement | LCH | Saint Martin | 41 min |
| Mar 17, 5:00 PM CDT | Special Weather Statement | LCH | Acadia, Saint Landry | 30 min |
| Mar 17, 5:31 PM CDT | Special Marine Warning | LCH | 89 min | |
| Mar 17, 6:08 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 97 min |
| Mar 17, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 39 min |
| Mar 17, 11:34 AM CDT | Special Weather Statement | LCH | Tyler | 11 min |
| Mar 17, 12:17 PM CDT | Special Weather Statement | LCH | Orange | 28 min |
| Mar 17, 12:21 PM CDT | Special Weather Statement | LCH | Hardin | 39 min |
| Mar 17, 12:56 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 34 min |
| Mar 17, 1:22 PM CDT | Special Weather Statement | LCH | Newton | 23 min |
| Mar 17, 1:35 PM CDT | Special Weather Statement | LCH | Orange | 25 min |
| Mar 17, 2:00 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.